MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT
Model Number 1883673HS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One opened sample, part number (b)(4), from lot number 0214264509 was received.Product analysis results: there was a residue consistent with biological contaminants on the device.A portion (approximately half) of the diamond grit was missing which would have resulted in the reported event.The diamond grit that became detached includes the plating (possibly nickel) it was attached to.The portion that detached was not returned.The tip shall be diamond plated with 50 / 60 grit.There were no signs of misuse or mishandling.The information most likely indicates there was insufficient adhesion between the components which caused the detachment.There was an out of specification condition identified as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The bur broke as soon as it contacted bone.There was no patient impact or injury.There were no fragments that needed to be retrieved.The procedure was completed using a back-up device.

Brand Name
XPS® BUR
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7566543
Report Number1045254-2018-00229
Device Sequence Number1758607
Product Code EQJ
UDI-Device Identifier20721902686201
UDI-Public20721902686201
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2025
Device Model Number1883673HS
Device Catalogue Number1883673HS
Device Lot Number0214264509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2018
Initial Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1